Hail, Broward
- When
- March 16, 1:40 PM EST to 1:50 PM EST
- Where
- Broward County, Sunrise Golf Vlg
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 26.067, -80.217
The Police Department reported hail 3/4 to 1inch in diameter.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Mar 16, 3:15 AM EST, 10 hours 25 minutes earlier.
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI 315 AM EST SUN MAR 16 2003 .TODAY THROUGH MON NIGHT...SFC LOW OFF THE CAROLINA AND DEVELOPING SFC LOW OVR UPPER TX COAST CONNECTED THROUGH A LVL TROUGH ACROSS S. FL THIS MORNING. AS BOTH SFC LOWS CONTINUE TO MOVE NE SO WILL THE TROUGH MOVE NORTH TO S-CENTRAL FL THIS EVENING. THIS TROUGH WILL SERVE AS THE FOCUSING MECHANISM FOR DEVELOPMENT OF CONVECTION ACROSS THE AREA THIS AFTERNOON. AS IN THE PREVIOUS DAYS...WILL EXPECT CONVECTION TO START LATE AND PROBABLY LAST INTO THE EVENING HOURS. TSTM ACTIVITY OVR THE GULF OF MEX ATTM PROBABLY THE RESULT OF INTERACTION OF LOW LVL BOUNDARY MENTIONED BEFORE AND ENERGY RIPPLES IN THE UPPER JET. ONE OF THESE IMPULSES OF ENERGY IS EXPECTED TO MOVE THROUGH S-CENTRAL FLORIDA LATE THIS AFTERNOON AND EVENING AND WILL INTERACT WITH THE LOW LVL TROUGH ACROSS THAT AREA. BESIDES...OTHER FACTORS SUCH AS SEA BREEZES AND DIURNAL HEATING WILL ALSO ENHANCE THE CONVECTIVE ACTIVITY. EXPECT CONVECTIVE ACTIVITY OVER S. FL WILL CONCENTRATE MAINLY INVOF LAKE OKEE/NRN INTERIOR AS THE LOW LEVEL BOUNDARY MOVES THROUGH THAT AREA AND NO SO MUCH OVER SRN SECTIONS...SO POPS WILL REFLECT THIS. ON MONDAY GFS BRINGS ANOTHER IMPULSE OF ENERGY OVER CENTRAL FL MOVING AROUND THE BASE OF A NEGATIVE TILTED MID/UPPER LVL TROUGH DURING THE HOURS OF MAX DIURNAL HEATING THUS SCT SHWRS/TSTMS ARE ALSO POSSIBLE. .TUE THROUGH SATURDAY...AN UPPER RIDGE WILL BUILD NORTH FROM GULF OF MEX THROUGH ERN HALF OF THE COUNTRY AS AN IMPRESSIVE LOW/TROUGH OVR THE WRN HALF. THIS PATTERN PERSISTS THROUGH FRIDAY WITH STRONG MID/UPPER LVL SUBSIDENCE AND VERY LITTLE...IF ANY...PRECIP OVER S. FL. ON SAT A FRONT ASSOCIATED WITH THE LOW/TROUGH MENTIONED ABOVE MAY APPROACH THE LOCAL AREA AND BRING AN INCREASE IN CLOUDS/SHWRS...BUT TOO EARLY TO TELL YET. .MARINE...WINDS WILL BECOME LIGHT AND VARIABLE TODAY AS THE SFC TROUGH MOVES NORTH AND THEN MOSTLY SOUTH TO SOUTHEAST BELOW SCA CRITERIA DURING THE ENTIRE FORECAST PERIOD. .FIRE WEATHER... NO PROBLEMS ARE ANTICIPATED. PBI BB 085/072 084/070 089 42440 FLL BB 085/074 085/072 089 32420 MIA BB 086/073 085/073 090 32420 APF BB 082/072 081/073 086 42420 .MIA...NONE
FLZ063-066>075-161700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 500 AM EST SUN MAR 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY ...SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTH FLORIDA THIS AFTERNOON. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HANDEL
The Miami radar (KAMX), 54 km away, was scanning. The volume nearest the first event began at 18:38 UTC.
1 hail. Local standard time, as filed.
The Police Department reported hail 3/4 to 1inch in diameter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5344589.